Talk

Advanced search

Has anyone experienced Propranolol effecting periods? Is this worth a Drs visit?

(7 Posts)
GlitterIsTheEnemy Mon 16-Jan-17 14:31:43

My Dd is 16 yrs old. She started her periods at 13 and they have always been fairly regular, not like clockwork but reasonably predictable.

About a year / 18 months ago she started getting awful, really very severe migraines. She has been hospitalised with them and was also investigated for a brain tumour with an MRI which was thankfully all clear. She was put on a preventative dose of propranolol of 40mg a day (20mg x 2 a day) which has really reduced the frequency of migraines which has been great.

Over the last year she has been having her period every 2 or 3 months and not as regularly as before. I didn't actually realise this or I would have mentioned it at her last neurology appointment.

My cousin's dd has recently been diagnosed with PCOS which has lead to DD mentioning this.

The reduction does seem to tie in with the medication. I was wondering if anyone had any experience of this happening (there is no mention in the side effects leaflet) or if it would be worth getting DD checked out? (she is not keen on this!)

GlitterIsTheEnemy Mon 16-Jan-17 14:35:07

Might also be worth adding that she takes coenzyme q10, magnesium and vit d for migraines too, if that would make a difference?

GlitterIsTheEnemy Mon 16-Jan-17 17:58:25

.

glitteristheenemy Tue 17-Jan-17 15:57:02

.

TyrionLannistersShadow Tue 17-Jan-17 16:04:03

I've been taking a much higher dose of propanalol for the past 3 years and it's had no effect on my menstrual cycle.

GlitterIsTheEnemy Tue 17-Jan-17 18:55:12

Thanks, I do think she is on a relatively small dose, although she is quite thin and light, so I think perhaps unlikely it would make a difference.

I think I'll try to encourage her to pop to the dr. Thanks.

Caroline46 Tue 28-Jan-20 17:53:23

I started taking propranolol at 41. I had perfect periods. On time like clockwork. Almost immediately after starting the drug I began missing periods. After awhile on the drug the stopped completely. I'm 46, haven't had a period in almost two years. My mom went through menopause at 54, so it seemed strange that I would start menopause at 41. But, I was already pretty sure it was the meds. I take 120mg a day. I don't particularly care. I don't want more children anyway. But, this could be an issue for a young person. I take mine for a slight case of high blood pressure and a neurological condition. Soo the good it does by far outweighs the side effects.

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »